Alert archive / Massachusetts / Flash Flood Warnings in 2008

Flash Flood Warning 1, NWS Albany, NY

June 14, 2008Berkshire County, Massachusetts

NWS Albany, NY issued this flash flood warning at Jun 14, 2008, 4:18 PM EDT for Berkshire County, Massachusetts. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2008, 4:18 PM EDT (20:18 UTC)
Expired
Jun 14, 2008, 5:45 PM EDT
In force
87 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

County Berkshire County, MA

The radar

The Albany radar (KENX), 75 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 423 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
423 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KALY 142020
FFWALY
MAC003-142145-
/O.NEW.KALY.FF.W.0001.080614T2018Z-080614T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
418 PM EDT SAT JUN 14 2008

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF NORTH ADAMS...

* UNTIL 545 PM EDT

* AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ADAMS...
  NEW ASHFORD AND ZYLONTIE

ALBANY DOPPLER RADAR INDICATES TWO TO FOUR INCHES OF RAINFALL HAVE 
FALLEN IN PARTS OF NORTHERN BERKSHIRE COUNTY. ADDITIONAL RAINFALL 
AMOUNTS OF ONE TO ONE A HALF INCHES ARE POSSIBLE IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4270 7304 4253 7305 4255 7332 4269 7327
TIME...MOT...LOC 2018Z 180DEG 0KT 4261 7308

$$


WASULA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 3:24 PM EDT, 54 minutes earlier.

Area forecast discussion, Jun 14, 3:24 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
324 PM EDT SAT JUN 14 2008

.SYNOPSIS...
A COLD FRONT WILL SLOWLY MOVE EAST FROM THE OHIO VALLEY AND
EASTERN GREAT LAKES REGION ACROSS EASTERN NEW YORK AND WESTERN NEW
ENGLAND...WITH SHOWERS AND THUNDERSTORMS THIS AFTERNOON THROUGH
THE EVENING. WEAK HIGH PRESSURE WILL BRIEFLY BUILD IN FROM THE OHIO
VALLEY FOR FATHERS DAY...FOLLOWED BY MORE UNSETTLED WEATHER FOR
THE START OF THE NEW WORK WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE VISIBLE SATELLITE PICTURE CONTINUES TO SHOW CLOUDS INCREASING
ACROSS ERN NY AND WRN NEW ENGLAND IN ADVANCE OF A SLOW MOVING COLD
FRONT AND ITS ASSOCIATED PREFRONTAL TROUGH. THERE IS A FINE
DEMARCATION OF THE COLD FRONT EAST OF MI ON THE IR/VISIBLE LOOP.

WE ARE SEEING SOME ISOLD-SCT SHOWERS POP UP OVER THE SRN
ADIRONDACKS...ERN CATSKILLS AND SRN GREEN MTNS. THE 12Z KALB
SOUNDING SHOWS A NOTICEABLE INCREASE IN PRECIPITABLE WATER WITH A
VALUE SLIGHTLY IN EXCESS OF 1.9. THE WINDS IN THE LOWER TO MID
TROPOSPHERE ARE VERY WEAK WITH BARELY 20 KTS AT 500 MB. THE 12Z
SOUNDINGS FROM KBUF...KALB...AND KOKX YIELD AROUND 500 J/KG OF
SURFACE BASED CAPE. THE 15Z LAPS DATA DEPICTS POCKETS OF SBCAPE IN
THE 1000-2000 J/KG RANGE...ESPECIALLY SOUTH AND EAST OF KALB.

WE BELIEVE THE COVERAGE OF SHOWERS AND THUNDERSTORMS WILL INCREASE
DURING THE AFTERNOON WITH SOME VERY HEAVY RAINFALL. THE STEERING
FLOW IS WEAK...SO SOME QUICK 1-2 RAINFALL AMOUNTS IN 3 HOURS OR
LESS MAY BE POSSIBLE...ESPECIALLY WITH THE ANOMALOUSLY HIGH
PRECIPITABLE WATER AIR /150-200% OF NORMAL/ WHERE THE SREFS AND
GEFS PAINT 2-3 STANDARD DEVIATIONS ABOVE NORMAL PWAT AIR OVER THE
ENTIRE FCST AREA THRU THE EVENING HOURS. ANY SEVERE THREAT WILL BE
ISOLATED OF THE PULSE/QUASI PULSE VARIETY. THE BIGGER THREAT WILL
BE THE HEAVY RAINFALL WITH POSSIBLY SOME POOR DRAINAGE FLOODING
ISSUES.

WE RETOOLED POPS A BIT AND ADJUSTED TEMPS A FEW DEGREES IN THE
CAPITAL REGION. THE LATEST 12Z NAM HAS A WAVE FORMING ALONG THE
BOUNDARY WITH A SYNOPTIC RAINBAND /ADDITIONAL 1-2.5/ IN THE 06Z
SUN TO 18Z SUN TIME FRAME FROM THE CAPITAL DISTRICT SOUTH AND
EAST.  WE WILL ASSESS ALL THE FURTHER GUIDANCE BEFORE MAKING MAJOR
CHANGES IN THE OVERNIGHT PERIOD.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
WEAK SURFACE LOW DEVELOPS JUST SOUTH OF LONG ISLAND SUNDAY MORNING...
AND SOME LIGHT ONSHORE FLOW MAY SPREAD WEST INTO THE BERKSHIRES...
SOUTHERN VT...NW CT AND PARTS OF EASTERN NY TOMORROW MORNING AS
WELL. INCREASING SUNSHINE THROUGH THE DAY AS THE SYSTEM CONTINUES
TO BUILD EAST...AND BASED ON COOLER BOUNDARY LAYER TEMPERATURES
AND DELAYED SUNSHINE...TEMPERATURES IN THE UPPER 70S TO LOWER 80S.

SUNDAY NIGHT LOOKS LIKE IT WILL BE DRY WITH PERIODS OF CLOUDS AND
CLEARING MOST AREAS. SOME RADIATIONAL COOLING WILL HELP
TEMPERATURES DROP TO THE MID 50S TO LOWER 60S.

MONDAY AND MONDAY NIGHT...ANOTHER PIECE OF UPPER ENERGY ROTATES
AROUND THE PERIPHERY OF THE DEVELOPING UPPER LOW THAT WILL DROP
SOUTHEAST OUT OF CANADA IN THE EXTENDED PERIODS. THERE IS SOME
CONSENSUS FROM SOURCES OF GUIDANCE OF A LOW-LEVEL JET SEGMENT AND
SOME WARM ADVECTION THAT AIDS IN FORCING TO SUPPORT CHANCES FOR
SHOWERS AND THUNDERSTORMS. STILL SOME UNCERTAINTY IN EVOLUTION OF
THIS UPPER SYSTEM...ESPECIALLY PRECISE TIMING AND STRENGTH...SO
BROAD BRUSHING THE ONSET OF THE SHOWERS AND STORMS MONDAY...AND
SUGGESTING RAIN CONTINUES THROUGH MONDAY NIGHT.

GUIDANCE SUGGESTS SOME POTENTIAL MORNING SUNSHINE MONDAY...BUT
SOME PERIODS OF MID AND HIGH CLOUDS. IF THERE IS SOME SUN...WARMER
BOUNDARY LAYER WOULD SUPPORT HIGHS SOLIDLY IN THE 80S...BUT WITH
UNCERTAINTIES IN TIMING OF OVERCAST AND SHOWERS AND STORMS...GOING
WITH HIGHS IN THE 70S TO LOWER 80S. LOWS MONDAY NIGHT WITH
INCREASED LOW-LEVEL MOISTURE SHOULD BE IN THE 60S.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
LOW PRESSURE BEGINS TO CUT OFF AT THE BEGINNING OF THE PERIOD...
AFTER THE PASSAGE OF A COLD FRONT FROM THE WEST.  THIS WILL MEAN
EXTENSIVE CLOUDINESS THROUGH THE PERIOD...AND A CHANCE OF SHOWERS
EACH DAY...WITH IMPROVEMENT IN TIME FOR THE WEEKEND AS THIS IS WHEN
THE LOW IS EXPECTED TO BEGIN ITS MOVE OUT OF THE REGION.  WITH
SUNSHINE LACKING AND SEASONABLY COOL TEMPERATURES RESULTING...HAVE
LEFT MENTION OF THUNDERSTORMS OUT...ALTHOUGH A RENEGADE TS IS ALWAYS
POSSIBLE IN JUNE WHERE THE SUN MANAGES TO POKE THROUGH.  WENT WITH
HPC FIGURES...WHICH AVERAGES A FEW DEGREES MILDER FOR HIGHS THAN THE
MEX GUIDANCE.  LOW TEMPS ARE CLOSE.  AS IS TYPICAL WITH CLOSED
SYSTEMS...NO GREAT SURFACE WIND FLOW IS EXPECTED.

&&

.AVIATION /18Z SATURDAY THROUGH WEDNESDAY/...
BKN MID LEVEL CLOUDS COVER MUCH OF THE REGION EARLY THIS AFTN AHEAD
OF A COLD FRONTAL BOUNDARY BACK ACROSS THE EASTERN GREAT LAKES. SOME
SHOWERS HAVE POPPED UP OVER THE REGION EARLY THIS AFTN...MAINLY OVER
THE ELEVATED TERRAIN. WITH WEAK STEERING FLOW AND WEAK LARGE SCALE
FORCING...MANY OF THESE PULSE SHOWERS ARE DEVELOPING AND DYING
WITHIN A 30-40 MINUTE PERIOD. DESPITE THE EXTENSIVE CLOUD
COVER...THERE IS ENOUGH INSTABILITY /ABOUT 1000-2000 J/KG IN THE
VALLEYS/ TO ALLOW A FEW ISOLATED T-STORMS TO DEVELOP. TO ACCOUNT FOR
ALL OF THIS...HAVE INCLUDED A CB APPENDAGE AT ALL TERMINALS FOR THE
MID TO LATE AFTN HOURS. ANY SHOWER/T-STORM CAN BRIEFLY REDUCE VSBYS
TO MVFR AND EVEN IFR IF THE CORE OF A STORM PASSES OVER THE TERMINAL
AND DROPS HEAVY RAINFALL...BUT THE LIKELIHOOD OF THIS IS SMALL...SO
ONLY DROP VSBYS TO MVFR...AS HAZE AND MIST WILL ALSO BE A FACTOR
THIS AFTN. ANY T-STORM MAY ALSO HAVE A WIND GUST TO 30 KTS...BUT
WOULD NOT EXPECT MUCH HIGHER THAN THAT...AS 12Z ALB SOUNDING SHOWS
RATHER WEAK WINDS ALOFT...AND UPSTREAM 12Z BUF RAOB IS ONLY SLIGHTLY
MORE IMPRESSIVE. SOME CLEARING MAY OCCUR ACROSS THE NORTH TONIGHT AS
THE BOUNDARY TRIES TO CLEAR THE REGION...AND THIS COULD ALLOW SOME
FOG TO DEVELOP IF ENOUGH LOW LEVEL CLEARING OCCURS...ALTHOUGH MID TO
HIGH LEVEL CLOUDS SHOULD ALSO PREVENT WIDESPREAD IFR FOG FROM
OCCURRING. A PERIOD OF SHOWERS IS POSSIBLE FOR LATE TONIGHT INTO
TOMORROW MORNING FOR KALB AND ESP KPOU...AS A WEAK WAVE OF LOW
PRESSURE DEVELOPS ALONG THE BOUNDARY ACROSS THE MID ATLANTIC COAST
AND MOVES NORTHWARD. THIS COULD DROP VSBYS AND EVEN CIGS TO HIGH END
MVFR LEVELS FOR A TIME AS WELL...WITH CLEARING AFTER MIDDAY.

OUTLOOK...
SUN PM-EARLY MON...VFR...NO SIG WX.
LATE MON...MAINLY VFR...WITH AREAS MVFR IN SCT SHWRS/TSTMS
TUE-WED...MAINLY VFR...WITH MVFR...IN WDLY SCT SHWRS/TSTMS.

&&

.FIRE WEATHER...
A WARM FRONT MOVING THROUGH THE REGION DURING THE PREDAWN HOURS
WILL BRING IN INCREASING HUMIDITY AND MOISTURE...BUT A BROKEN TO
OVERCAST DECK OF CLOUDS IS LIKELY TO PRECLUDE THE FORMATION OF
DEW. SCATTERED SHOWERS AND THUNDERSTORMS MAY BE EXPECTED TO POP
UP IN THE WARM AIR MASS DURING THE LATE MORNING AND EARLY AFTER
NOON. AN APPROACHING COLD FRONT WILL KICK OFF MORE WIDESPREAD
SHOWERS AND THUNDERSTORMS LATER IN THE  AFTERNOON. THE FRONT
WILL BE EAST OF THE REGION BY SUNDAY MORNING.  A WET FLAG WAS
RAISED FOR THIS AFTERNOON AND EARLY EVENING WITH SHOWERS AND
THUNDERSTORMS LIKELY ACROSS THE MAJORITY OF EASTERN NEW YORK
AND WESTERN NEW ENGLAND.

THE RELATIVE HUMIDITY WILL FALL TO 40 TO 65 PERCENT TODAY...
RECOVER TO NEAR 100 PERCENT TONIGHT...AND DROP TO AROUND 40
PERCENT SUNDAY AFTERNOON. RAINFALL WILL AVERAGE BETWEEN HALF
AND THREE QUARTERS OF AN INCH...BUT SINCE SOME CONVECTION IS
EXPECTED...AMOUNTS ARE LIKELY TO VARY WIDELY OVER SMALL AREAS.

THE WINDS WILL BE SOUTHEAST TO SOUTH TO SOUTHWEST AROUND 10 MPH
TODAY...THEN SHIFT TO THE NORTHWEST 5 TO 10 MPH TONIGHT FOLLOWING
THE FRONTAL PASSAGE. ON SUNDAY WINDS WILL BE NORTHWEST 10 TO
15 MPH.

&&

.HYDROLOGY...
NO SIGNIFICANT HYDRO PROBLEMS ANTICIPATED THE NEXT SEVERAL DAYS.
RIVER FLOWS WILL CONTINUE IN THE NORMAL TO BELOW NORMAL RANGE
FOR MID JUNE ACROSS THE REGION. A COLD FRONT WILL BRING SHOWERS
AND THUNDERSTORMS THIS AFTERNOON THROUGH SATURDAY NIGHT WITH
PRECIPITABLE WATER VALUES RISING TO 1.5-2.0 INCH RANGE. RAINFALL
AMOUNTS WILL GENERALLY BE HALF TO THREE QUARTERS INCH...BUT
SINCE CONVECTION IS LIKELY TO OCCUR...AMOUNTS WILL VARY WIDELY
OVER RELATIVELY SMALL AREAS WITH UP TO TWO INCHES IN SOME
THUNDERSTORMS WITH OTHER AREAS GETTING LESS THAN A QUARTER INCH.
SOME PONDING OF WATER IS LIKELY TO OCCUR ON ROADS AND PARKING
AREAS DURING AND IMMEDIATELY AFTER HEAVY DOWNPOURS...AND SHARP
WITHIN-BANK RISES ON STREAMS ARE POSSIBLE AS WELL. OVER THE
LARGER RIVERS BASIN-WIDE RAINFALL IS NOT EXPECTED TO AMOUNT TO
ENOUGH TO CAUSE RIVERS TO RISE MORE THAN AN INCH OR TWO AS MOST
OF THE RAIN WILL JUST SOAK INTO THE GROUND. DRY WEATHER IS
FORECAST FOR SUNDAY...WITH CLOUDY AND UNSETTLED WEATHER FOR
MUCH OF THE COMING WEEK. WHILE THERE IS A LIKELIHOOD OF SHOWERS
FOR MUCH OF THE WEEK...THEY WILL BE VERY LIGHT AND HAVE LITTLE
EFFECT ON THE RIVERS.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...WASULA/RCK
NEAR TERM...WASULA
SHORT TERM...NAS
LONG TERM...ELH
AVIATION...FRUGIS
FIRE WEATHER...RCK/NAS
HYDROLOGY...RCK
Hazardous weather outlook, Jun 14, 5:04 AM EDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
504 AM EDT SAT JUN 14 2008

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-151100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
504 AM EDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL BRING THUNDERSTORMS TO THE REGION TODAY.
SOME OF THE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AND GUSTY
WINDS. THE HEAVY RAINFALL MAY PRODUCE PONDING OF WATER ON ROADWAYS
AND POOR DRAINAGE FLOODING. THE THUNDERSTORMS WILL MOVE SLOWLY
FROM SOUTHWEST TO NORTHEAST AT 15 TO 25 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 14, 3:41 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
341 PM EDT SAT JUN 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     TSTM WND DMG     TORRINGTON              41.83N 73.13W
06/14/2008                   LITCHFIELD         CT   TRAINED SPOTTER

            TREE DOWN.

&&

ROKEEFE
Local storm report, Jun 14, 3:46 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
346 PM EDT SAT JUN 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     TORRINGTON              41.83N 73.13W
06/14/2008                   LITCHFIELD         CT   TRAINED SPOTTER

            TREES AND WIRES DOWN

0335 PM     TSTM WND DMG     TORRINGTON              41.83N 73.13W
06/14/2008                   LITCHFIELD         CT   TRAINED SPOTTER

            TREES DOWN

0335 PM     TSTM WND DMG     TORRINGTON              41.83N 73.13W
06/14/2008                   LITCHFIELD         CT   TRAINED SPOTTER

            SEVERAL SIX INCH DIAMETER TREES DOWN

&&

FRUGIS
Special weather statement, Jun 14, 3:53 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
353 PM EDT SAT JUN 14 2008

NYZ063-064-142100-
EASTERN ULSTER NY-WESTERN ULSTER NY-
353 PM EDT SAT JUN 14 2008

...A STRONG THUNDERSTORM IN ULSTER COUNTY...

AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
UP TO 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR WEST SHOKAN...OR ABOUT 13 MILES NORTHEAST OF
GRAHAMSVILLE...AND MOVING EAST AT 13 MPH.

THE THUNDERSTORM WILL BE NEAR...
WOODLAND VALLEY CAMPGROUND BY 405 PM EDT
WEST SHOKAN BY 410 PM EDT
MOUNT TREMPER BY 420 PM EDT
OLIVEBRIDGE BY 425 PM EDT
KENNETH L WILSON CAMPGROUND BY 435 PM EDT
WOODSTOCK AND WEST HURLEY BY 455 PM EDT

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. RAINFALL AMOUNTS OF UP
TO ONE INCH IS POSSIBLE...WHICH MAY CAUSE PONDING OF WATER ON
ROADWAYS...AS WELL AS IN POOR DRAINAGE...LOW LYING...AND BELOW HILLY
AREAS.

FRUGIS/KL
Special weather statement, Jun 14, 3:58 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
358 PM EDT SAT JUN 14 2008

MAZ001-NYZ054-142045-
EASTERN RENSSELAER NY-NORTHERN BERKSHIRE MA-
358 PM EDT SAT JUN 14 2008

...A STRONG THUNDERSTORM IN RENSSELAER AND BERKSHIRE COUNTIES...

AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR ADAMS...OR
ABOUT 6 MILES SOUTH OF NORTH ADAMS...AND MOVING EAST AT 11 MPH.

THE THUNDERSTORM WILL BE NEAR...
ADAMS AND SOLDIERS MEMORIAL FIELD BY 405 PM EDT
NORTH ADAMS BY 415 PM EDT
FLORIDA BY 435 PM EDT

RAINFALL AMOUNT OF ONE TO ONE AND A HALF INCHES MAY OCCUR FROM THIS
THUNDERSTORM.

WASULA
Local storm report, Jun 14, 4:01 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
401 PM EDT SAT JUN 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TSTM WND DMG     2 E TORRINGTON          41.83N 73.08W
06/14/2008                   LITCHFIELD         CT   TRAINED SPOTTER

            12 INCH DIAMETER TREE DOWN.

&&

FRUGIS
Special weather statement, Jun 14, 4:12 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
412 PM EDT SAT JUN 14 2008

NYZ058-059-063-142100-
EASTERN GREENE NY-WESTERN GREENE NY-WESTERN ULSTER NY-
412 PM EDT SAT JUN 14 2008

...A STRONG THUNDERSTORM IN SOUTHERN GREENE AND EXTREME NORTHERN
ULSTER COUNTIES...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND
FREQUENT LIGHTNING.  THIS STORM WAS LOCATED NEAR LANESVILLE...OR
ABOUT 6 MILES SOUTHWEST OF HUNTER...AND MOVING EAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
HUNTER BY 435 PM EDT
HUNTER BY 440 PM EDT
NORTH-SOUTH LAKE CAMPGROUND BY 500 PM EDT.

IN ADDITION...WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THIS STORM.
THESE WINDS MAY BE CAPABLE OF PROPELLING LOOSE OUTDOOR OBJECTS...AND
DOWNING TREE LIMBS.

KL

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 2:37 PM EDTAreal Flood AdvisoryALYBerkshire3 hr
Jun 14, 3:11 PM EDTAreal Flood AdvisoryALYBerkshire3 hr
Jun 14, 5:17 PM EDTSevere Thunderstorm WarningALYBerkshire58 min
Jun 14, 5:52 PM EDTAreal Flood AdvisoryALYBerkshire3 hr

Nearby

Flash Flood Warnings in Massachusetts, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.